Hail, Carroll
- When
- September 17, 2:02 PM CST
- Where
- Carroll County, 1 mi SE of Busch
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.460, -93.807
Thunderstorms developed southward into northwestern Arkansas during the afternoon hours of the 17th. The strongest storms produced hail up to quarter size and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed southward into northwestern Arkansas during the afternoon hours of the 17th. The strongest storms produced hail up to quarter size and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 17, 12:50 PM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 150 PM CDT WED SEP 17 2014 ...UPDATE... .DISCUSSION... THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE WESTERN EDGE OF THE CURRENT CONVECTION ACROSS SOUTHWESTERN MISSOURI AND ARE BEGINNING TO MOVE INTO FAR NORTHWEST ARKANSAS. THIS ACTIVITY IS EXPECTED TO SPREAD ACROSS NORTHWEST ARKANSAS AND INTO PARTS OF NORTHEAST OKLAHOMA THIS AFTERNOON AND EVENING. INSTABILITY OVER THE REGION COMBINED WITH A FRONTAL BOUNDARY POSITIONED FROM NORTH TO SOUTH WILL CREATE THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT TO BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS INTO THE EVENING HOURS. WILL SEND AN AFTERNOON UPDATE INCREASING POPS ACROSS FAR NORTHWEST ARKANSAS AND ALSO TO INCREASE TEMPS OVER MUCH OF EASTERN OKLAHOMA. A LACK OF INFLUENCE FROM THE MORNING CONVECTION OVER EASTERN OKLAHOMA HAS HELPED TEMPS WARM INTO THE LOW 90S OVER PARTS OF NORTHEAST OKLAHOMA. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 88 69 89 / 30 30 10 10 FSM 68 85 67 87 / 40 40 10 10 MLC 71 87 68 86 / 20 30 10 10 BVO 67 87 67 88 / 40 30 10 10 FYV 65 83 64 84 / 60 40 10 10 BYV 64 80 64 82 / 60 40 10 10 MKO 68 86 67 86 / 20 40 10 10 MIO 67 84 66 85 / 60 40 10 10 F10 69 87 68 86 / 20 30 10 10 HHW 70 88 68 87 / 20 40 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...20 LONG TERM....99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 129 PM CDT WED SEP 17 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-180630- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 129 PM CDT WED SEP 17 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 2 PM. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. DISCUSSION... THUNDERSTORMS WERE ONGOING ACROSS SOUTHWEST MISSOURI THIS AFTERNOON NEAR A FRONTAL BOUNDARY POSITIONED FROM NORTH TO SOUTH OVER THE REGION. THESE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND MOVE SOUTHWARD INTO NORTHWEST ARKANSAS THIS AFTERNOON AND SPREAD INTO PARTS OF NORTHEAST OKLAHOMA INTO THE EVENING HOURS. WARMING TEMPERATURES AND INSTABILITY WILL CREATE THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT TO BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS. OVERNIGHT...ADDITIONAL THUNDERSTORM CHANCES WILL REMAIN POSSIBLE ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WHILE AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE PLAINS. THE POTENTIAL FOR SOME THUNDERSTORMS TO BECOME STRONG TO SEVERE WILL REMAIN POSSIBLE OVERNIGHT WITH THE MAIN HAZARDS TURNING MORE TOWARD POSSIBLE DAMAGING WINDS AND HEAVY RAINFALL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL. MONDAY AND TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL REMAIN POSSIBLE THURSDAY BEFORE THE UPPER LEVEL DISTURBANCE AND FRONTAL BOUNDARY EXIT THE REGION. SOME OF THE THUNDERSTORM ACTIVITY COULD AGAIN BE STRONG TO POTENTIALLY SEVERE. A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT ARE FORECAST TO PUSH INTO THE PLAINS AND ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DURING THE WEEKEND. THUNDERSTORM CHANCES INCREASE DURING THE DAY SATURDAY AND CONTINUE INTO SUNDAY EVENING BEFORE THE COLD FRONT EXITS THE REGION. TROPICAL MOISTURE FROM THE REMNANTS OF HURRICANE ODILE IS EXPECTED TO LIFT INTO THE PLAINS AND MERGE WITH THE APPROACHING COLD FRONT...CREATING THE POTENTIAL FOR HEAVY RAINFALL OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY INTO SUNDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
101 PM CDT WED SEP 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 4 E MIAMI 36.87N 94.80W
09/15/2014 OTTAWA OK EMERGENCY MNGR
LARGE BARN DESTROYED
&&
JBMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
204 PM CDT WED SEP 17 2014
ARZ002-171930-
CARROLL AR-
204 PM CDT WED SEP 17 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHEASTERN CARROLL
AT 204 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF PLEASANT RIDGE TO 11 MILES NORTH OF
BLUE EYE...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...BLUE EYE...OAK GROVE...OAK HILL...
PLEASANT RIDGE...DENVER...BERRYVILLE...GREEN FOREST...CABANAL...
COIN...URBANETTE AND GRANDVIEW.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3627 9364 3628 9363 3628 9365 3650 9371
3651 9356 3650 9330 3649 9329 3629 9329
TIME...MOT...LOC 1904Z 320DEG 16KT 3656 9364 3664 9333SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT WED SEP 17 2014
ARZ002-011-172000-
CARROLL AR-MADISON AR-
232 PM CDT WED SEP 17 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CARROLL AND NORTHEASTERN MADISON
AT 233 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BEAVER TO 3 MILES WEST OF DENVER...MOVING SOUTH AT 25
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
BLUE EYE...OAK GROVE...OAK HILL...PLEASANT RIDGE...DENVER...
BERRYVILLE...EUREKA SPRINGS...OSAGE...GREEN FOREST...DRYFORK...
DELMAR...METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...RULE...
COIN...URBANETTE...GRANDVIEW...BUSCH...BEAVER...FORUM...MARBLE...
ALABAM...ROCKHOUSE AND WITHROW SPRINGS STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3612 9330 3612 9347 3608 9347 3615 9373
3650 9384 3650 9330 3649 9329 3635 9329
3612 9329
TIME...MOT...LOC 1933Z 342DEG 20KT 3648 9377 3637 9336The Springfield radar (KSGF), 94 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew down power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543401, 543402, 543403, 543404, 543405.